Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 3, NWS Honolulu, HI

January 6, 2012

NWS Honolulu, HI issued this small craft advisory at Jan 6, 2012, 3:28 AM HST. It took effect at Jan 6, 2012, 6:00 AM HST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2012, 3:28 AM HST (13:28 UTC)
In effect from
Jan 6, 2012, 6:00 AM HST
Expired
Jan 6, 2012, 3:32 PM HST
In force
10 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WHHW70 PHFO 061328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST FRI JAN 6 2012

PHZ121-123-124-070230-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-120107T0400Z/
/O.NEW.PHFO.SC.Y.0003.120106T1600Z-120107T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
328 AM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS AND SEAS...THROUGH SATURDAY MORNING...EAST WINDS 20 TO 25
  KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-120-070230-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-120107T0400Z/
/O.NEW.PHFO.SC.Y.0003.120106T1600Z-120107T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
328 AM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS 20 TO
  25 KNOTS ACROSS THE NORMALLY WINDIER WATERS OF MAUI. SEAS UP TO
  12 FEET DUE TO TO COMBINED WIND WAVES AND SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-061430-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-120106T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
328 AM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WIND AND OR SEAS HAVE SUBSIDED TO BELOW SMALL CRAFT CRITERIA.
|

$$
1 follow-up statement
462 
WHHW70 PHFO 070132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY FOR PORTIONS OF THE BIG ISLAND COASTAL 
WATERS...

.HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL CONTINUE TO PRODUCE
LOCALLY STRONG WINDS AROUND PORTIONS OF THE BIG ISLAND COASTAL
WATERS OVERNIGHT.

PHZ121-123-124-071445-
/O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T1600Z/
/O.NEW.PHFO.SC.Y.0004.120107T0200Z-120107T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
332 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY MORNING...EAST WINDS 20
  TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-120-070245-
/O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
332 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW SMALL CRAFT ADVISORY LEVELS ACROSS
MAALAEA BAY AND THE PAILOLO CHANNEL.

$$

BURKE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 8:31 PM HST, 6 hours 57 minutes earlier.

Area forecast discussion, Jan 5, 8:31 PM HST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
831 PM HST THU JAN 5 2012

.SYNOPSIS...
HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL MAINTAIN LIGHT TO MODERATE
TRADE WINDS INTO NEXT WEEK. MOSTLY DRY WEATHER WILL PREVAIL...WITH
THE TRADES DELIVERING JUST A FEW BRIEF SHOWERS... MAINLY WINDWARD.

&&

.DISCUSSION...
CURRENT SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE
WESTERN PORTION OF THE STATE...WITH SCATTERED STABLE LOW CLOUDS
FILLING IN ON THE EASTERN SIDE. THE WATER VAPOR LOOP SHOWS A
BUILDING UPPER LEVEL RIDGE MOVING CLOSER TO THE ISLANDS FROM THE
WEST AND SOUNDINGS FROM THE AFTERNOON SHOW A VERY DRY AND STABLE
ATMOSPHERE OVER THE STATE. LIMITED WINDWARD RAINFALL CARRIED IN BY
MODERATE TRADE WINDS IS EXPECTED TONIGHT AND THROUGH THIS
WEEKEND...WHILE LEEWARD AREAS SHOULD STAY DRY. THE TRADES ARE
DRIVEN BY A SURFACE HIGH FAR NORTHEAST OF THE STATE...WITH A RIDGE
EXTENDING TO THE NORTH OF HAWAII.

THE UPPER LEVEL RIDGE OVER THE ISLANDS IS PROVIDING THE STABLE
ATMOSPHERE AND WILL ONLY INCREASE IN STRENGTH OVER THE WEEKEND
PREVENTING MUCH VERTICAL CLOUD GROWTH. THIS RIDGE WILL REMAIN IN
PLACE THROUGH WEDNESDAY OF NEXT WEEK. THE SURFACE RIDGE NORTH OF
THE STATE WILL FLUCTUATE IN LOCATION OVER THE NEXT SEVERAL DAYS
AS LOW PRESSURE SYSTEMS PASS THROUGH THE NORTH PACIFIC. A SLIGHT
WEAKENING IN THE TRADES IS EXPECTED THIS WEEKEND AS THE RIDGE
MOVES CLOSER TO THE ALOHA STATE...AND THEN BUMPS UP A NOTCH EARLY
NEXT WEEK AS THE RIDGE EDGES NORTH.

LONGER RANGE MODELS INDICATE STRONGER TRADES WILL PUSH A SHEAR
LINE OVER THE ISLANDS TOWARD THE END OF NEXT WEEK...BUT WILL
CONTINUE TO WATCH THIS FOR CHANGES IN TIMING.

&&

.AVIATION...
00Z-01Z ACARS SOUNDINGS OUT OF HONOLULU AND KAHULUI SHOW 25-30 KNOTS
OF WIND NEAR THE INVERSION HEIGHT. THIS IS A BIT STRONGER THAN RADAR
VAD WIND PROFILES AND THE 00Z SOUNDINGS...WHICH SHOW UP TO 20 KNOTS
IN THE MIXED LAYER. WE HAVE RECEIVED ONE PILOT REPORT OF LIGHT
TURBULENCE NEAR KAUAI THIS MORNING. WINDS ARE EXPECTED TO BE
SOMEWHAT LIGHTER ON FRIDAY...THEN WEAKEN FURTHER ON SATURDAY. WITH
THE LACK OF REPORTS TODAY AND WEAKENING WINDS EXPECTED...NO AIRMETS
FOR TURBULENCE ARE ANTICIPATED.

WITH THE DRY AIRMASS ACROSS THE STATE...VFR CONDITIONS WILL PREVAIL.
ONLY BRIEF MVFR CEILINGS ARE POSSIBLE ACROSS WINDWARD SECTIONS.

&&

.MARINE...
A HIGH SURF ADVISORY WILL REMAIN TONIGHT AND LIKELY BE DROPPED
IN THE MORNING AS THE NW SWELL CONTINUES TO DROP. A NEW WNW SWELL
WILL BRING AN INCREASE IN SURF ON SATURDAY...WITH PEAK HEIGHTS
JUST BELOW ADVISORY LEVELS. A SLIGHTLY LARGER NW SWELL ON SUNDAY
IS EXPECTED TO BRING ADVISORY LEVEL SURF TO MOST N AND W SHORES.

ALTHOUGH ON THE DECLINE...COMBINED SEAS WILL REMAIN AT OR ABOVE 10
FT MOST AREAS TONIGHT...DUE TO THE COMBINATION OF NW SWELL...WIND
WAVES...AND A SHORT-LIVED N SWELL. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH TONIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG
ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR ALL OTHER COASTAL
WATERS AND CHANNELS.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...HUI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:40 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao3 days

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.